Thunderstorm Wind, Lamar
- When
- July 2, 4:15 PM CST
- Where
- Lamar County, Detroit
- Measured
- 55 kt (63 mph)
- Property damage
- $7,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.033, -88.167
Numerous trees were blown down in and around Detroit.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 2, 1:45 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 245 PM CDT TUE JUL 02 2002 LITTLE CHANGE IN CURRENT WEATHER PATTERN OVER THE NEXT COUPLE OF DAYS, AND MAYBE FOR THE NEXT WEEK. AN UPPER TROF REMAINS ALONG THE EAST COAST WITH AN UPPER RIDGE TO OUR NORTHWEST. A SERIES OF WEAK IMPULSES MOVE ACROSS THE AREA IN THE NORTHEAST UPPER LEVEL FLOW. THIS, COMBINED WITH A MOIST AND UNSTABLE AIRMASS, WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY, MOST NUMEROUS DURING MAX HEATING. LATER IN THE WEEK THE UPPER RIDGE STRENGTHENS AND DROPS A LITTLE FURTHER SOUTH, BUT A MOIST AND UNSTABLE AIRMASS SHOULD REMAIN IN PLACE. POPS TONIGHT SUBJECT TO LAST MINUTE CHANGES BASED ON RADAR COVERAGE. HSV 071/092 071/092 071 3424 BHM 071/091 071/092 071 3424 MGM 071/092 071/092 071 3424 .BHM...NONE.
ALZ001>050-022032- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 132 PM CDT TUE JUL 02 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA... NOT MUCH CHANGE IN THE WEATHER PATTERN EXPECTED OVER THE NEXT FEW DAYS. SCATTERED AFTERNOON STORMS WILL REMAIN THE NORM. SOME OF THESE STORMS WILL BECOME STRONG TO SEVERE. LOCALLY BRIEF HEAVY RAIN...FREQUENT LIGHTNING...WIND GUSTS GREATER THAN 30 MILES AN HOUR...AND SMALL HAIL MAY ACCOMPANY SOME OF THE STRONGER STORMS. NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE...3 BIRMINGHAM...3 MONTGOMERY...3
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 PM CDT TUE JUL 02 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0144 PM VANDIVER AL 1.00 IN HAIL
07/02/02 SHELBY QUARTER SIZED HAIL
COVERING THE GROUND
0224 PM SYLACAUGA AL WIND DAMAGE
07/02/02 TALLADEGA 1 TREE, LOTS OF LIMBS,
AND POWERLINES DOWN NEAR
AVONDALE MILLS COMPLEX
0324 PM JASPER AL WIND DAMAGE
07/02/02 WALKER SEVERAL TREES DOWN ALONG
HIGHWAY 269 BETWEEN
JASPER AND CARBON HILL,
AND ALONG HIGHWAY 78
0310 PM CLANTON AL WIND DAMAGE
07/02/02 CHILTON TREES AND POWERLINES DOWN
NEAR AND SOUTH OF
CLANTON
0408 PM RAINBOW CITY AL 0.75 IN HAIL
07/02/02 ETOWAH DIME SIZED HAIL.
0420 PM ATTALLA AL 1.75 IN HAIL
07/02/02 ETOWAH GOLF BALL SIZED HAIL.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down in and around Detroit.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307809.